Alert archive / California / Winter Storm Watches in 2011

Winter Storm Watch 4, NWS Eureka, CA

March 20, 2011

NWS Eureka, CA issued this winter storm watch at Mar 20, 2011, 3:27 PM PDT. It took effect at Mar 22, 2011, 7:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 3:27 PM PDT (22:27 UTC)
In effect from
Mar 22, 2011, 7:00 PM PDT
Expired
Mar 22, 2011, 2:41 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS46 KEKA 202227
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PDT SUN MAR 20 2011

CAZ003-004-076-210630-
/O.CAN.KEKA.WS.W.0002.000000T0000Z-110321T0100Z/
/O.NEW.KEKA.WW.Y.0008.110320T2227Z-110322T0100Z/
/O.NEW.KEKA.WS.A.0004.110323T0700Z-110324T0100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
327 PM PDT SUN MAR 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PDT MONDAY ABOVE
3000 FEET...
...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON ABOVE 3000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW WHICH IS IN EFFECT
UNTIL 6 PM PDT MONDAY. 

A WINTER STORM WATCH ABOVE 3000 FEET HAS ALSO BEEN ISSUED. THIS
WINTER STORM WATCH ABOVE 3000 FEET IS IN EFFECT FROM LATE TUESDAY
NIGHT THROUGH WEDNESDAY AFTERNOON.

THE WINTER STORM WARNING HAS BEEN CANCELLED.

* AN ADDITIONAL 3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET
  THROUGH UNTIL 600 PM MONDAY MAINLY ALONG SOUTH FORK RIDGE AND
  EASTERN TRINITY AND MENDOCINO COUNTIES. MOST OF THE SNOW WILL
  OCCUR DURING THE OVERNIGHT INTO MONDAY MORNING AND WILL
  DECREASE MONDAY AFTERNOON.

* ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED 
  AS LOW AS 2500 FEET. 

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELING AS CHAINS MAY BE REQUIRED. BE ALERT FOR ROCK 
  SLIDES IN MOUNTAINOUS TERRAIN.

* A WINTER STORM WATCH FOR SNOW ACCUMULATION OF 8 TO 12 INCHES
  BETWEEN LATE TUESDAY EVENING THROUGH 6:00PM WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
4 follow-up statements
687 
WWUS46 KEKA 210513
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1013 PM PDT SUN MAR 20 2011

CAZ003-004-076-211315-
/O.CON.KEKA.WW.Y.0008.000000T0000Z-110322T0100Z/
/O.CON.KEKA.WS.A.0004.110323T0700Z-110324T0100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1013 PM PDT SUN MAR 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
MONDAY ABOVE 3000 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
6 PM PDT MONDAY. A WINTER STORM WATCH ABOVE 3000 FEET REMAINS IN
EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. 

* AN ADDITIONAL 3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET
  THROUGH 600 PM MONDAY MAINLY ALONG SOUTH FORK RIDGE AND EASTERN
  TRINITY AND MENDOCINO COUNTIES. MOST OF THE SNOW WILL OCCUR OVERNIGHT
  INTO MONDAY MORNING AND WILL DECREASE MONDAY AFTERNOON.

* ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED 
  AS LOW AS 2500 FEET.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELING AS CHAINS MAY BE REQUIRED. BE ALERT FOR ROCK 
  SLIDES IN MOUNTAINOUS TERRAIN.

* POTENTIAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED LATE
  TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
633 
WWUS46 KEKA 211035
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
335 AM PDT MON MAR 21 2011

CAZ003-004-076-212300-
/O.CAN.KEKA.WW.Y.0008.000000T0000Z-110322T0100Z/
/O.EXT.KEKA.WS.A.0004.110323T0200Z-110325T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
335 AM PDT MON MAR 21 2011

...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH
THURSDAY EVENING ABOVE 3000 FEET...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. THE WINTER STORM WATCH ABOVE 3000 FEET IS NOW
IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY EVENING. 

* OCCASIONAL SNOW SHOWERS WILL CONTINUE TODAY WITH SNOW
  ACCUMULATIONS OF 1 TO 2 INCHES ABOVE 3000 FEET. 

* TWO STRONG STORMS WILL MOVE OVER THE AREA TUESDAY EVENING
  THROUGH THURSDAY EVENING.

* POTENTIAL SNOW ACCUMULATIONS OF 8 TO 20 INCHES ARE EXPECTED LATE
  TUESDAY EVENING THROUGH THURSDAY EVENING. THE GREATEST
  ACCUMULATIONS WILL BE IN EASTERN TRINITY AND MENDOCINO COUNTIES
  AND SOUTH FORK MOUNTAIN RIDGE.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELING AS CHAINS MAY BE REQUIRED. BE ALERT FOR ROCK 
  SLIDES IN MOUNTAINOUS TERRAIN.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
101 
WWUS46 KEKA 212157
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PDT MON MAR 21 2011

CAZ003-004-076-221115-
/O.CON.KEKA.WS.A.0004.110323T0200Z-110325T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
257 PM PDT MON MAR 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH THURSDAY EVENING ABOVE 3000 FEET...

A WINTER STORM WATCH ABOVE 3000 FEET REMAINS IN EFFECT FROM
TUESDAY EVENING THROUGH THURSDAY EVENING. 

* TWO STRONG STORMS WILL MOVE OVER THE AREA TUESDAY EVENING 
  THROUGH THURSDAY EVENING.

* POTENTIAL TOTAL SNOW ACCUMULATIONS OF 8 TO 20 INCHES ARE
  EXPECTED FROM THESE TWO SYSTEMS. THE GREATEST ACCUMULATIONS WILL
  BE IN EASTERN TRINITY AND MENDOCINO COUNTIES AND SOUTH FORK
  MOUNTAIN RIDGE.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELING AS CHAINS MAY BE REQUIRED. BE ALERT FOR ROCK 
  SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
110 
WWUS46 KEKA 220941
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
241 AM PDT TUE MAR 22 2011

CAZ003-004-076-222230-
/O.UPG.KEKA.WS.A.0004.110323T0200Z-110325T0200Z/
/O.NEW.KEKA.WS.W.0003.110323T0200Z-110325T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
241 AM PDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
PDT THURSDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING ABOVE 3000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
7 PM THIS EVENING TO 7 PM PDT THURSDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* TWO STRONG STORMS WILL MOVE OVER THE AREA TONIGHT THROUGH
  THURSDAY EVENING.

* POTENTIAL TOTAL SNOW ACCUMULATIONS FOR THE FIRST STORM TONIGHT AND
  WEDNESDAY WILL BE 8 TO 12 INCHES ABOVE 3000 FEET. HIGHER AMOUNTS
  ARE EXPECTED WITH THE SECOND STORM ON THURSDAY. THE GREATEST
  ACCUMULATIONS WILL BE IN EASTERN TRINITY AND MENDOCINO COUNTIES
  AND SOUTH FORK MOUNTAIN RIDGE.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELING AS CHAINS MAY BE REQUIRED. BE ALERT FOR ROCK 
  SLIDES IN MOUNTAINOUS TERRAIN.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 20, 4:35 AM PDT, 10 hours 52 minutes earlier.

Area forecast discussion, Mar 20, 4:35 AM PDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PDT SUN MAR 20 2011

.SYNOPSIS...THE WET AND COLD PATTERN CONTINUES THROUGH THE WEEKEND
AS A LARGE STORM SYSTEM LINGERS OFFSHORE. THERE WILL BE A BRIEF
BREAK MONDAY NIGHT AND TUESDAY BEFORE ADDITIONAL STORMS RETURN BY
MIDWEEK.

&&

.DISCUSSION...COMPLEX LOW JUST OFF THE COAST WITH TIGHT UPPER LOW
MOVE NE THROUGH MENDOCINO COUNTY EARLY THIS MORNING WITH SECOND
LARGER LOW PINWHEELING AROUND IT ABOUT 300 MILES WEST OF CAPE
MENDOCINO MOVING SOUTH. DEEP 985MB SURFACE LOW MOVING ONTO MENDO
COAST WITH TIGHT PRESSURE GRADIENT ESPECIALLY OVER SOUTHERN MENDO
COUNTY WITH GUSTS TO 51KT REPORTED AT PT ARENA CMAN...39KT AT UKI
AIRPORT WITH HOPLAND UC RAWS...AN EXPOSED SITE AT 2700 FEET...
REPORTING GUSTS TO 57 MPH. GOOD UPSLOPE FLOW OCCURRING IN EASTERN
PORTIONS OF CWA WITH REPORTS OF NEAR 0.5 INCH OF RAIN IN LAST 6
HOURS AND CALTRANS REPORTING SNOW ON BERRY SUMMIT CAUSING TRAFFIC
PROBLEMS WITH CHAINS REQUIRED. NSSL SNOW LEVEL BOUNCING AROUND
BETWEEN 2800-3500 FEET AS FRONT OCCLUDES. ALL MODELS CONSISTENT IN
SWINGING TIGHT LOW NORTH AND ABSORBING IT INTO MAIN LOW OFF COAST
AND THAT LOW SINKING SOUTH AND WEAKENING INTO AN OPEN TROUGH ALONG
THE COAST BY EARLY MONDAY MORNING. SURFACE LOW WEAKENS AND MOVES
NORTH TO NEAR KCEC AS 992 LOW BY ABOUT NOON WITH PRESSURE GRADIENT
DECREASE OVER MENDO COUNTY BUT TIGHTENING UP SOME NORTH OF THE CAPE.
IMPACT OF ALL OF THIS IS TO CONTINUE HEAVY RAIN AND SNOW THIS
MORNING...ESPECIALLY IN AREAS FAVORED IN EASTERLY UPSLOPE FLOW. AS
LOW WEAKENS AND WINDS BECOME MORE SOUTH-SOUTHWEST PRECIP WILL
DECREASE. KEPT WINTER STORM WARNING GOING TO 6PM THOUGH HEAVIEST
AMOUNTS WILL BE IN THE MORNING. COLD AIR ASSOCIATED WITH UPPER LOW
OFF COAST WILL CONTINUE THREAT OF THUNDERSTORMS THROUGH TONIGHT.

THE ENTIRE SYSTEM BEGINS TO PULL OFF TO THE EAST MONDAY...BUT
SHOWERS WILL LINGER DUE IN PART TO ONSHORE FLOW BEHIND THE DEPARTING
LOW. BRIEF BREAK MON NIGHT AND EARLY TUE AS ANOTHER LOW MOVES IN
FROM THE NORTHWEST. INCREASED POPS FOR TUE NIGHT AS 00Z GFS AND 06Z
NAM ALREADY BRING PCPN INLAND. STORMS SEEM TO BE STACKED UP BEHIND
THIS SYSTEM...WITH NO BIG BREAKS IN-BETWEEN. EACH SYSTEM USHERS IN
SLIGHTLY COOLER AIR WITH ORIGINS IN THE GULF OF ALASKA...SO THE
PROSPECT FOR MORE LOW ELEVATION SNOW (AOB 3000 FT) IS ALMOST A
GIVEN. BOTH GFS AND EC HINT AT BREAK IN THIS WET PATTERN TOWARDS THE
END OF THE MONTH. DEAN

&&

.AVIATION...RAIN CHANCES WILL BE DIMINISHING ACROSS THE REGION
THROUGH THE COURSE OF THE DAY...HOWEVER WITH A MOIST AND UNSTABLE
ATMOSPHERE ON THE BACK SIDE OF THIS PASSING LOW PRESSURE
SYSTEM...ALL TAF SITES WILL SEE A CONTINUED THREAT FOR SHOWER
ACTIVITY TO LOWER CIGS AND REDUCE VSBYS. THERE IS ALSO A STRONG
CHANCE FOR THE DEVELOPMENT OF LLWS AS WELL...PINPOINTING THE EXACT
LEVELS OF THIS WIND SHEAR WILL BE PROBLEMATIC, BUT AVIATORS CAN
EXPECT VARIABLE WINDS ALONG ASCENT AND DESCENT PATHS. MSB

&&

.MARINE...LOW PRESSURE SYSTEM HAS MADE MORE PROGRESS INLAND THAN WAS
PROGGED BY MOST MODELS...THOUGH OVERALL MOTION IS STILL MAINLY DUE
NORTH. AS A RESULT OF THIS MOTION INLAND...ISOBARS HAVE QUICKLY
BECOME PACKED ALONG THE COASTLINE AND A STRONG LOW LEVEL COASTAL JET
HAS RESULTED.  GUSTY WINDS WILL CONTINUE THROUGH DAY...ESPECIALLY IN
THE VICINITY OF CAPE MENDOCINO.  BRIEF GUSTS TO GALE FORCE ARE
POSSIBLE...THOUGH GUSTS THIS STRONG WILL BE INFREQUENT AND SHORT
LIVED.  ONE NOTABLE EXCEPTION TO THIS IS THE AREA AROUND POINT ARENA
WHICH HAS SEEN SIGNIFICANT GUSTS SINCE MIDNIGHT.  THESE WINDS WILL
SUBSIDE EARLY HOWEVER AND GIVE WAY TO LIGHTER WESTERLIES ON THE BACK
SIDE OF THE LOW PRESSURE CENTER.  THIS LOW PRESSURE SYSTEM WILL
DISSIPATE THROUGH THE COURSE OF THE DAY...AND FOCUS OF THE FORECAST
WILL SWITCH TO THE LONG PERIOD SWELL SET TO IMPACT THE REGION
BEGINNING EARLY ON MONDAY.  LOW AMPLITUDE EARLY FORERUNNERS ARE
EXPECTED TO APPEAR IN THE AREA SUNDAY NIGHT AROUND 06Z AT 22
SECONDS...AND WILL BUILD TO AROUND 8 FEET AT 17 SECONDS BY MONDAY
NIGHT. THE OVERALL EVOLUTION OF THIS SWELL FORECAST IS CARRYING
SIGNIFICANT UNCERTAINTY AS THIS POINT AS IT HAS BEEN POORLY SAMPLED
BY ANY BUOYS ACROSS THE PACIFIC.  AS THE SWELL FRONT IS SET TO PASS
BUOY 6 MID DAY ON SUNDAY...EXPECT THE FORECAST TO GAIN MORE
CERTAINTY AFTER THAT POINT.  THE SEA STATE MAY ALSO APPEAR QUITE
CONFUSED DURING THIS TIME PERIOD AS WELL.  THIS LONG PERIOD SWELL
WILL MIX WITH SHORTER PERIOD SWELL AND WIND WAVES.  SWELL WILL
CONTINUE TO IMPACT THE COASTLINE THROUGH MID WEEK WHEN STRONG
SOUTHERLIES WILL MIX WITH THE LONG PERIOD BACKGROUND SWELL AS THE
NEXT STRONG STORM SYSTEM APPROACHES...BRINGING SOUTHERLY GALES.  MSB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6PM TODAY CAZ003-004-076.

SMALL CRAFT ADVISORY PZZ450-455 UNTIL 10AM
SMALL CRAFT ADVISORY PZZ470 UNTIL 4AM MONDAY
SMALL CRAFT ADVISORY PZZ475 UNTIL 4PM MONDAY

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 20, 5:33 AM PDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
533 AM PDT SUN MAR 20 2011

CAZ001-002-211245-
REDWOOD COAST-MENDOCINO COAST-
533 AM PDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY THREAT
FROM THUNDERSTORMS WILL BE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS LIKELY ON MONDAY WITH A BRIEF BREAK MONDAY NIGHT AND
TUESDAY. PERIODS OF RAIN FOR MID TO LATER END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-004-076-211245-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
533 AM PDT SUN MAR 20 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT UNTIL 6 PM. AN
ADDITIONAL 4 TO 8 INCHES ABOVE 3000 FEET TODAY WITH 1-2 INCHES AS
LOW AS 2500 FEET.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN AND SNOW SHOWERS LIKELY MONDAY. A BRIEF BREAK MONDAY NIGHT
AND TUESDAY. RAIN AND SNOW RETURNS BY WEDNESDAY AND CONTINUES
THROUGH THE WEEK. SNOW LEVELS 2500 TO 3500 FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

In the hours before

Local storm report, Mar 20, 11:05 AM PDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1105 AM PDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

ASHFORD
Local storm report, Mar 20, 11:06 AM PDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1106 AM PDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     HEAVY SNOW       1 SSW WEAVERVILLE       40.71N 122.94W
03/20/2011  M8.5 INCH        TRINITY            CA   TRAINED SPOTTER

            TRAINED SPOTTER JUST EAST OF DOUGLAS CITY REPORTED 8.5
            INCHES OF SNOW AT 2400 FEET. SNOW BEGAN 3/19 AT 930PM.
            STILL SNOWING

0820 AM     SNOW             DOUGLAS CITY            40.65N 122.95W
03/20/2011  M1.0 INCH        TRINITY            CA   PUBLIC

            AT 1700 FEET, 1 INCH OF SNOW FELL OVERNIGHT. TEMPERATURE
            33 DEGREES...MOSTLY DRIZZLING. THE SNOW REALLY WET AND
            MUSHY. SPOTTER T16.

0823 AM     SNOW             TRINITY CENTER          41.00N 122.70W
03/20/2011  M4.3 INCH        TRINITY            CA   PUBLIC

            SPOTTER T05 REPORTING AT 2400 FEET...1.5 INCHES OF RAIN
            AND 4.3 INCHES OF SNOW. TEMPERATURE IS 32.2 DEGREES AND
            CURRENTLY RAINING.

0915 AM     HAIL             4 W ETTERSBURG          40.12N 124.07W
03/20/2011  M0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            ETTERSBURG IN VCNTY OF HONEYDEW AT 1700 FEET...HAILING
            HARD AND RAINING. 1/2 VISIBILITY IN FOG. TEMPERATURE 38
            DEGREES. 123.38 FOR SEASONAL RAIN TOTAL.

0920 AM     SNOW             12 E RUTH               40.28N 123.17W
03/20/2011  M9.0 INCH        TRINITY            CA   PUBLIC

            AT 4294 INCHES NEAR MAD RIVER ON SOUTH FORK MOUNTAIN
            RIDGE. 9 INCHES OVERNIGHT WITH 38 INCHES OF SNOW ON
            GROUND. STILL SNOWING...TEMPERATURE 32 DEGREES.

&&

ASHFORD
Local storm report, Mar 20, 1:40 PM PDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
140 PM PDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST 22 S FORT BRAGG         39.12N 123.80W
03/20/2011  M40 MPH          PZZ455             CA   PUBLIC

            AT ELEVATION 1400 9 MILES EAST OF THE VILLAGE ELK ON
            GREENWOOD RIDGE...STRONG GUSTY WIND OVERNIGHT. CONTINUED
            LIGHT RAIN WITH 1 INCH OVERNIGHT. CURRENT TEMPERATURE OF
            50 DEGREES.

&&

ASHFORD

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:55 AM PDTRiver Flood WarningEKAMendocino6 hr
Mar 20, 3:27 PM PDTWinter Weather AdvisoryEKA12 hr

Nearby

Winter Storm Watches in California, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.